Alert archive / Alabama / Flash Flood Warnings in 2001
Flash Flood Warning 25, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 12, 2001, 4:48 AM CDT for Russell County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 4:48 AM CDT (09:48 UTC)
- Expired
- Jun 12, 2001, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Russell County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 120951 FFWBMX ALC113-121245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 448 AM CDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... RUSSELL COUNTY IN ALABAMA * UNTIL 745 AM CDT * AT 445 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN COVERING A LARGE PART OF RUSSELL COUNTY...ESPECIALLY FROM HURTSBORO TO JUST SOUTHWEST OF PHENIX CITY. THIS AREA OF RAIN WAS NEARLY STATIONARY. EXCESSIVE RUNOFF FROM THE RAIN WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:15 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 12, 3:15 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 315 AM CDT TUE JUN 12 2001 A LOW PRESSURE SYSTEM CONTINUES TO SPIN OVER SOUTHEAST ALABAMA THIS MORNING, AND SHOULD MAINTAIN A SLOW ENE DRIFT. IT WILL MOVE INTO GA LATER TODAY AND THE CAROLINAS ON WEDNESDAY. HEAVY RAIN CONTINUES OVER THE SOUTHEAST PORTION OF THE FORECAST AREA, AND I WILL CONTINUE A FLASH FLOOD WATCH FOR THIS MORNING FOR THE AREA FROM RANDOLPH COUNTY SOUTH TO TROY AND EUFAULA. TROY HAS HAD OVER 4 INCHES OF RAIN (STORM TOTAL) SO FAR, AND PARTS OF THE EAST-CENTRAL/SOUTHEAST COUNTIES COULD SEE ANOTHER 1 TO 3 INCHES THROUGH THE MORNING. I EXPECT THE RAIN TO DIMINISH THIS AFTERNOON AS THE LOW MOVES INTO GA. MOST OF THE RAIN WILL BE NEAR THE CIRCULATION CENTER WITH RAIN BANDS EXTENDING OUTWARD AT TIMES. THE LOWEST CHANCE FOR RAIN TODAY WILL BE NORTHWEST WHERE A POP OF 20 SHOULD BE SUFFICIENT. BY WEDNESDAY, WE BEGIN TO WARM UP SOME, WITH MORE OF A SUMMER-LIKE PATTERN OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES MAY APPROACH THE 90S WESTERN SECTIONS WEDNESDAY AFTERNOON. HSV 085/067 087/068 3243 BHM 084/068 087/069 5332 MGM 082/069 087/069 9332 .BHM...oFLASH FLOOD WATCH THIS MORNING ALZ029-037-038-045>050-
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:40 PM CDT | Flash Flood Warning | BMX | Pike | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.